Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 20, 2021Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 20, 2021, 5:57 PM EDT for Madison County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 5:57 PM EDT (21:57 UTC)
Expired
Aug 20, 2021, 6:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Madison County, GA

The radar

The Greer radar (KGSP), 112 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS82 KFFC 202157
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 20 2021
 
GAZ027-202230-
Madison GA-
557 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MADISON
COUNTY THROUGH 630 PM EDT...

At 557 PM EDT...a strong thunderstorm was over Victoria Bryant State
Park, or near Carnesville...moving southeast at 20 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects.

Some locations in the path of this storm include
Comer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3426 8312 3423 8308 3421 8309 3419 8309
      3417 8310 3415 8306 3412 8305 3407 8314
      3425 8324 3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 2157Z 326DEG 19KT 3432 8315 

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:48 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 20, 3:48 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
348 PM EDT Fri Aug 20 2021

.SHORT TERM /Tonight through Saturday Night/...
Current radar loop shows some isolated showers and thunderstorms
moving SE across the state along a stalled frontal boundary. So
far the storms have remained fairly weak so not expecting things
to get to rambunctious through the evening hours. The area is
still mainly under a tropical air mass with PWATs expected top
stay in the 1.7' to 2.3" range through the short term. Even
through we are under a tropical airmass the threat for and flash
flooding remains low as we are only looking to get 0.5"to 1.5"
total over the next 3 days. Northwesterly flow is expected to
continue through the weekend, so keeping the diurnal convective
trend going through Sunday. The threats with any stronger storms
will be the same with locally heavy rainfall, frequent lightning,
and gusty winds.

01

.LONG TERM /Sunday through Friday/...
Fcst period starts out with upper NW flow regime and some lingering
enhanced moisture. While a drier mid-level axis looks to advect into
parts of the area on the SW side of the upper mid-Atlantic trough
for Sunday into Monday, there could still be a weak perturbation or
two along the flow. Have trended pops to be chance north and likely
south for Sunday and slight north to chance/likely south for Monday.
By Tuesday, the broad upper ridge slides more eastward so we lose
the NW flow, but being on the far eastern side of the high won't
have much suppression for our area so have higher chance pops for
northern majority and likely south, then even more moisture return
to the area for Wed/Thu so diurnally enhanced coverage could
increase.

Warmest period will be Monday/Tuesday and resultant afternoon heat
indices could flirt with the low 100s to many areas. For now looks
like we stay below the advisory 105 criteria but some parts of
central GA could be a degree or two shy.

Baker/Hochstatter

&&

.AVIATION...
18Z Update...
Ceilings are mainly SCT to BKN across the area but they are VFR.
There area few showers across the area also and expecting some
TSRA to begin popping in the next few hours with temps getting up
into the mid 80s. should see thunder across the state through
sunset with storms diminishing after that. Ceilings will scatter
out after sunset with some IFR and LIFR ceilings developing jut
before sunrise Sat. These ceilings will not last long and should
lift into the MVFR range by 13-14z then VFR by 15z-16z. Winds
expected to stay out of the W to NW at 10kt or less.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  71  91 /  20  50  20  40
Atlanta         72  86  71  90 /  20  60  30  50
Blairsville     65  84  65  85 /  10  50  20  40
Cartersville    71  85  71  90 /  20  60  20  40
Columbus        73  87  73  90 /  30  70  40  60
Gainesville     70  87  70  90 /  20  50  20  40
Macon           72  89  73  91 /  20  60  30  60
Rome            71  85  71  91 /  20  60  20  40
Peachtree City  71  86  71  90 /  20  70  30  50
Vidalia         75  90  74  89 /  20  60  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...01
Hazardous weather outlook, Aug 20, 11:35 AM EDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1135 AM EDT Fri Aug 20 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1135 AM EDT Fri Aug 20 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered, mainly afternoon and evening thunderstorms, are
expected today. The primary threats will be locally heavy rain,
cloud-to-ground lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered, mainly afternoon and evening thunderstorms, are expected
each day. The primary threats will be locally heavy rain, cloud-to-
ground lightning, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 20, 5:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 20 2021

GAZ027-202230-
Madison GA-
557 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MADISON
COUNTY THROUGH 630 PM EDT...

At 557 PM EDT...a strong thunderstorm was over Victoria Bryant State
Park, or near Carnesville...moving southeast at 20 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Comer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3426 8312 3423 8308 3421 8309 3419 8309
      3417 8310 3415 8306 3412 8305 3407 8314
      3425 8324 3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 2157Z 326DEG 19KT 3432 8315

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 6:34 PM EDTSpecial Weather StatementFFCBanks26 min
Aug 20, 7:24 PM EDTSpecial Weather StatementFFCBanks
Aug 20, 7:26 PM EDTSpecial Weather StatementFFCDawson34 min
Aug 20, 7:27 PM EDTSpecial Weather StatementFFCBanks33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.